Document Type : Original Article
Hazrat Rasoul Akram Hospital, Department of Cardiology, Iran University of Medical Sciences, Tehran, IR Iran.
Department of Nuclear Medicine, School of Medicine, Rajaie Cardiovascular, Medical and Research Centre, Iran University of Medical Sciences, Tehran, IR Iran.
Hazrat Rasoul Akram Hospital, Department of Nuclear Medicine, Iran University of Medical Sciences, Tehran, IR Iran.
Background: Dipyridamole is administered as a substitute for physical activity during myocardial perfusion imaging (MPI). The purpose of this work was to evaluate the correlation between any kind of electrocardiogram (ECG) arrhythmia induced by dipyridamole and MPI findings in single-photon emission computed tomography (SPECT) imaging.
Methods: This study included 759 patients referred to the Nuclear Medicine Department of Hazrat Rasoul Akram Hospital. The study population underwent the dipyridamole MPI SPECT protocol. ECG for all the patients before and during dipyridamole infusion was obtained and assessed by cardiologists. All the patients underwent stress-rest technetium (99mTc) sestamibi-gated SPECT imaging using a 2D protocol.
Results: ST depression and ST elevation were observed in 69 (9.1%) and 23 (3%) patients, respectively, which had significant relationships with the moderate/high-risk stratification outcomes of MPI. Atrioventricular block, premature ventricular contractions, paroxysmal supraventricular tachycardia, bradyarrhythmia, and tachycardia showed no significant associations with moderate or high levels of risk stratification in MPI, and they were seen in 34 (4.5%), 34 (4.5%), 24 (3.2%), 16 (2.1%), and 39 (5.1%) patients, respectively.
Conclusions: High-risk MPI scan patterns had a significant correlation with ST depression and a relatively appraisable correlation with ST elevation in dipyridamole-induced ECG arrhythmia. (Iranian Heart Journal 2022; 23(3): 108-113)